MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that during the intraocular lens (iol) implantation, iol found to be damaged after phacoemulsification.The physician removed the lens.There was no patient harm.The patient has been recovered.Additional information requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and the documentation indicated the product met release criteria.The root cause has not been identified.There have been no other complaints reported in the lot.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The file indicated the use of company ophthalmic viscosurgical devices (ovds).The associated cartridge and handpiece product information was not provided.It is unknown if a qualified product combination was used.The product investigation could not identify a root cause for the reported complaint.It is unknown if qualified products were used with the lens.The instruction for use (ifu) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Company recommends using the qualified company iol delivery system or any other company qualified combination.Information was provided that indicated the multifocal non-toric company (1.5 extended depth of focus) lens was removed and replaced with another company (1.5 extended depth of focus) lens.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15002266
Report Number1119421-2022-01527
Device Sequence Number16543528
Product Code POE
UDI-Device Identifier00380652421294
UDI-Public00380652421294
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2026
Device Model NumberDFT015
Device Lot Number15197318
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer08/11/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISCOAT
Patient SexFemale
Patient Weight78 KG